Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tcampisi5

What's Wrong?!?! (Help)

Hey everyone, I need your help!

A Brief History

for most of my teenage years, acne never seemed to be a huge problem for me. of course i would get a pimple here or there, but they would eventually go away. then, this past summer, as i am getting ready to start a new part of my life and leave for college, something "not-so-fun" happened... i started to break out, and i couldn't seem to get rid of my pimples. honestly, compared to most people, my acne probably is considered mild... you may not even be able to tell unless you are pretty close to my face, but either way, the pimples bother me, enough so that i am starting to shy away from cameras because the flash highlights my pimples and i have all these red spots on my face :(

So I decided to give the Regimen a shot. It seemed like it made sense and there were a lot of success stories so I said, "why not?" I use Netrogena Extra Gentle Clenser, CSR BP Gel, and Netrogena Oil Free Moisture. I am currently 4 days in and I have a few questions. Things started out pretty good, I even believe I am seeing some improvment, but after yesterday I am beginning to question the regimen. The two problems I am experiencing is that my cheeks right below my eyes have become very red and dryed out and they sting and are hot. (Am I having a reaction to the BP?) Also, the area around my lips and chin have become extremley dried out and flaky - it even hurts when i open my mouth wide. I don't want to stop the regimen, but right now it is making my face look worse than it did before. Could it be the products I am using. I am not sure why, but i think the cleanser may be doing it. Could this be possible? Lastly, I find that the Neutrogena mositure is very oily and leaves my skin shiny... any sugssestions?

Sorry that all of this is long and just rambled on and jumbled together, but if anyone has any advice I would really like it because I would like to try to stay on the regimen.

Thanks,

-Tom

Share this post


Link to post
Share on other sites

ouch, yeah thats pretty common. mine was pretty bad too. i peeled like I would after getting a bad sunburn :P

you know what solution is? more moisturizer lol. that and dont touch your face. hurts like hell i know. i guess for me i tried to make my face as moist as possible until i started peeling. after peeling my skin adapted to bp and it was smooooooottthhh sailings.

good luck

Share this post


Link to post
Share on other sites

4 Days in huh? How much of the bp are you using? Remember to start small and progressively put more on your face. I have never used the Neutrogena moisturizer so I can't say anything about that, but I started with cetaphil facial moisturizer with spf 15 and it worked great. Kept my skin really smooth and flake free. I have now upgraded to eucerin daily skin renewel but you might want to let your skin get used to bp for a while if you ever decide to use it. Anyway hang in there don't give up after only 4 or 5 days. Give it some time.

Share this post


Link to post
Share on other sites

ouch, yeah thats pretty common. mine was pretty bad too. i peeled like I would after getting a bad sunburn :P

you know what solution is? more moisturizer lol. that and dont touch your face. hurts like hell i know. i guess for me i tried to make my face as moist as possible until i started peeling. after peeling my skin adapted to bp and it was smooooooottthhh sailings.

good luck

How long about would you say it took your skin to get used to BP? :question:

Share this post


Link to post
Share on other sites

I'm almost positive its the moisturizer that's drying you out. I would switch to Cetaphil 15 SPF moisturizer. It's very gentle and very hydrating and should sting your face less. I have tried Neutrogena Oil Free Moisture, Eucerin Skin Renewal, and Neutrogena Healthy Skin lotion; all of them dried me out badly just like how you describe. After coming back to the Cetaphil everytime, I would first experience dryness relief, then bad flaking caused by the dryness surfacing, then my skin would come back to normal. I would give Cetaphil moisturizer a try to remove the dryness you're expriencing. As for the burning and redness, it will subside when your face gets used to the BP (might help the stinging if you switch moisturizers too). Make sure you're applying very little BP and increasing to the full dosage in the course of 4 weeks. My redness and stinging went away on the sixth day and never came back. Good luck.

Share this post


Link to post
Share on other sites

I'm on day 11 of the regimen and my skin has been really dry and VERY flaky. It was so embarrassing to go anywhere! But I started using the Eucerin Renewal Lotion about 1 week into the regimen and it got rid of most of the flakes the first time I used it. I guess the other moisturizers I tried were not working. The tightness went away immediately, and my face didn't hurt anymore. I still have some flakes but I'm really hoping they will go away in the next few weeks. The AHA in the Eucerin lotion did not sting my face hardly at all.

Share this post


Link to post
Share on other sites

I'm on day 11 of the regimen and my skin has been really dry and VERY flaky. It was so embarrassing to go anywhere! But I started using the Eucerin Renewal Lotion about 1 week into the regimen and it got rid of most of the flakes the first time I used it. I guess the other moisturizers I tried were not working. The tightness went away immediately, and my face didn't hurt anymore. I still have some flakes but I'm really hoping they will go away in the next few weeks. The AHA in the Eucerin lotion did not sting my face hardly at all.

it's good stuff, isn't it!

What makes it special is that it has Lactic Acid, so it's mild and very tolerable.

Share this post


Link to post
Share on other sites

Has anyone tried 101E Acne Getaway? (herbal). its supposed to improve ur skin within a wk/2 of use..& after a course of several months it actually may clear ur skin for good.. so ur skin doesnt become dependant on it/or anything. Only i think if u use it, u shouldnt use other cleansers /tones on ur skin.u can buy a supply for the whole course duration or buy a bottle individually.

anyone tried it b4 ?

anywayz Im going to give it a go...ill let uz know wot i think :doubt:

http://www.101.com.au/search.php

click&scroll down

ps. re: Vilantae be VERY patient..(it works by reducing the oil prod in ur skin)i saw a very gradual improvement in the month i used it ..it takes up to 6 wks to c full results. + one of the side-effects are headaches. (particularly for women) and they were pretty bad. I guess every person is different. If u do decide to try it..(i may try it again and be more persistent nxt time)order vitacure b5 its exactly the same thing except cheaper.

Share this post


Link to post
Share on other sites

hey guys, thanks for all the advice. sorry it took so long to get back to this - i just got my power back after losing it in the snowstorm in my area this past Saturday night. so here is a little update: i realized that i may be using too much BP at such an early stage in the regimen, so i cut back and the redness on my cheeks is completely gone. as for the dryness, i still wake up pretty dry (even after moisturizing at night) and flaky. it doesnt hurt my face anymore but the flakes are still there. i am a little happier because honestly my acne is getting better. but i think i might switch my moisturizer because although it is adding moisture back into my face, it seems to me like my face is very greasy/shiny and doesn't look natural. does this happen with every moisturizer?

if anyone could reccomend me a new moisturizer as well as cleanser, that'd be great... thanks

-tom

Share this post


Link to post
Share on other sites

I have this problem as well. I'm 6 days into the regimen atm and I've seen alot of flaking around my mouth area...and the Moisturizer I use stings like @#$%. It's called "Complex 15 Daily Face Cream", I was looking for the Complex 15 Therapeutic Moisturizer but I could not find it in Wal Mart. Does anyone know a good moisturizer for starting off in the beginning stages of the regimen that won't sting as much, if not at all?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×